Discussion in 'Fibromyalgia Main Forum' started by Barbkm1, Feb 28, 2007.
I have just been diagnosed and perscribed cymbalta. Does anyone have any feed back on it results?
I have been taking it for about a month and I have had no bad effects from it. It has really helped my pain also.
i have been taking it for about a year. I was super depressed..almost suicidal and in soooo much pain. It took about three weeks to kick in..but what a difference. It did not help the pain so much but my mood is sooo much better. Now I can fight this dd.
Hope you find it to be helpful
Major depression and Fybro pain,wasn't sure but missed dose the last 2 or 3 and yow..yeah...it was helping..
I actually likes Cymbalta. It do help but we did have to find the right dosage first. I know take 60 mg every
I've been on it for about a month. first 30 mg. no change and then 120. I have a tired feeling most of the time, some stomach upset and depression is lifting at this dose. I also do not sleep well - up very early in the morning and wake up frequently - like every hour..during the night. It does not take care of all my aches although it has worked on a couple specific areas (hips and elbow). Not sure what I think of it at this time. Today will definately be an Advil Day..on top of the Cymbalta
Never take Cymbalta with MAO inhibitors (see "Most important fact about Cymbalta") or the drug thioridazine (Mellaril). Consult your doctor first before taking drugs that act on the central nervous system, such as antipsychotics, narcotic painkillers, sleep inducers, or tranquilizers.
Due to the possibility of liver damage, do not take Cymbalta if you use alcohol more than occasionally.
If Cymbalta is taken with certain other drugs, the effects of either could be increased, decreased, or altered. It is especially important to check with your doctor before combining Cymbalta with the following:
Antibiotics known as quinolones, such as Cipro, Floxin, and Trovan
Antidepressants known as tricyclics, including Elavil, Pamelor, and Tofranil
Antidepressants that raise serotonin levels, such as Effexor, Paxil, Prozac, and Zoloft
Antipsychotic medication known as phenothiazines, including Compazine, Prolixin, Serentil, Thorazine, and Trilafon
I take 60mg 2times a day ,it has helped me
Froggy , I agree ... that is pretty much my opinion too. I am still hoping for that "magic pill".
Barb ... I was on Cymbalta for about a year. I seem to build up an immunity or something to these drugs and have to switch. Same thing happened with Effexor. Cymbalta was quite expensive for me also (even w/insurance). We all react differently and tolerance levels differ.
I tried 30mg of cymbalta a couple of months ago. It was bad! It made me feel "tired but wired". Couldn't sleep whether I took it AM or PM. It totally took my appetite away (which in my case is not a good thing), and gave me headaches. It didn't do anything for my pain either!
I hope you'll do better on it.
[This Message was Edited on 03/06/2007]
I just started taking cymbalta,30 mg since Friday.
I lowered my effexor mg. down from 150 mg. 2 x day to 35 mg. 2 x a day ofer a longgg period of time. And now to cymbalta.
Not sure yet,I was good Sat. the rest of this week I have been droggy but haven't eaten the best either.
I think the pain may be a bit better. I am going to give it some time. I wish I didn't have to take anything. I have tried so many time in the past 10 yrs to get off of meds. I just cannot get it done. I am getting ready to add supplements per dcngfngrs advice. Need to order them today.
At first I thought it was working and it did a little. But then I was diagnosed with bipolar and the sr said that Cymbalta or any other anti depressants would help because of the bipolar. Good luck to you
I started at 30 mg. at night. I have CFS. The first morning after the first dose I felt wired. My mood elevated somewhat.
I've been on this small dose for three weeks now. My major problem after the initial nausea (which went away) is an increase in my fatigue. I can go up to 60 mgs. a night, but I really can't handle any more fatigue on top of that of CFS.
I recommend taking it first thing in the morning. I give me enery and i wouldnt be able to sleep a nite
I started Cymbalta about 5 weeks ago, and just a week ago had my dose increased to 30 mg (started with 20). So far, the side effects are: insomnia (even though I take it in the morning, I have had about 1x week episodes of being up all night), decreased appetite (yay! not alarmingly decreased, but somewhat), and very vivid dreams. The first couple of days that I was on the 30 mgs I felt queasy and sort of "sea sick", but I rode it out and now I'm fine.
I've noticed an improvement in my FMS/CFS symptoms. It hasn't "fixed me" (in fact, I'm in a pretty bad state right now), but on 2 separate occasions, I went a full week without any major, bed-cinfining episodes. This is huge, as I'm usually in horrid pain/fatigue at least once or twice a week!
I'm keeping my fingers crossed that this will continue to help!
The only thing I might add is - before starting any new medication, research what is involved if you decide to stop it.
There are many forums on the internet you can read about Cymbalta withdrawal or detox. I am not saying not to take it, but know what you are dealing with if for instance, you are on it for one year and want to stop taking it.
We have one member here who is trying to taper and very sick. I realize the benefits always need to be weighed against the side effects.
Separate names with a comma.